MAUDE Adverse Event Report: CYBERONICS - HOUSTON PROGRAMMING SOFTWARE

CYBERONICS - HOUSTON PROGRAMMING SOFTWARE
Model Number 3000-V1.6
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or "malfunctions".These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was reported that the patient's generator was showing error code 10: device disabled, and that while interrogating the device, the patient's generator showed up as the incorrect model and serial number, as well as a software incompatibility malfunction appearing.It was further reported that the patient was hospitalized due to increased seizure episodes and experiencing new seizure types.It is believed this is due to a vns malfunction.The physician confirmed that no trauma or anything out of the ordinary occurred that could¿ve caused the device to malfunction.A generator reset was attempted, although unsuccessful, as the same error message of software malfunction was seen.The generator reset malfunction, increased seizures and new seizure type are reported on in mfr.Report # 1644487-2025-00243.
 
Event or Problem Description
It was further reported that the patient had undergone a battery replacement due to the generator incompatibility message which read "incompatible generator - this software is not compatible with this model of generator (error code 125)." the generator replacement is reported on in mfr.Report # 1644487-2025-00243.
 
Event or Problem Description
Product analysis was completed on the returned generator related to report 1644487-2025-00243.Analysis of the device revealed that the generator firmware was corrupted which caused the generator to reboot in a looped state.During these reboots, the device was not supplying stimulation which caused the increased seizures and change in seizure pattern.The looping of the reboots contributed to the issues observed on the programming tablet.The generator reboot, increased seizures and change in seizure pattern is captured in report 1644487-2025-00243.No other relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key21542833
Report Number1644487-2025-00244
Device Sequence Number7735754
Product Code LYJ
UDI-Device Identifier05425025750535
UDI-Public05425025750535
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3000-V1.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2025
Supplement Date Received by Manufacturer03/07/2025
02/19/2026
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/01/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale